Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 27, 2007, 12:21 PM HST for Hawaii County, Hawaii. It took effect at Feb 27, 2007, 12:27 PM HST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 12:21 PM HST (22:21 UTC)
- In effect from
- Feb 27, 2007, 12:27 PM HST
- Expired
- Feb 27, 2007, 3:15 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Whole counties
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 272227 FFWHFO HIC001-280115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1221 PM HST TUE FEB 27 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF HAWAII IN HAWAII COUNTY * UNTIL 315 PM HST * AT 1213 PM HST...RADAR AND RAIN GAGES SHOWED HEAVY RAIN OVER HILO AND ALONG THE SLOPES FROM PAPAIKOU TO HAKALAU. THE HEAVIEST RAINS WERE AFFECTING THE DOWNTOWN AND WAIAKEA AREAS OF HILO. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY AND IS EXPECTED TO CONTINUE FOR SEVERAL HOURS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEPEEKEO...PAPAIKOU AND KEAAU. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF HAWAII IN HAWAII COUNTY. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 315 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 1953 15525 1955 15488 1980 15499 2005 15526 $$ KODAMA
1 follow-up statement
000 WGHW70 PHFO 272341 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 141 PM HST TUE FEB 27 2007 HIC001-272351- HAWAII IN HAWAII COUNTY- 141 PM HST TUE FEB 27 2007 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF HAWAII IN HAWAII COUNTY... THE HEAVY RAINS AND FLOODING HAVE SUBSIDED...BUT RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. LAT...LON 1953 15525 1955 15488 1980 15499 2005 15526 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 27, 10:00 AM HST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 27, 10:00 AM HST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE FEB 27 2007 .SYNOPSIS... A TRADE WIND WEATHER PATTERN CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS...THANKS TO A RIDGE OF HIGH PRESSURE LOCATED FAR NORTH OF THE STATE. AN UPPER TROUGH PRESENTLY NEAR THE STATE WILL CAUSE SOME LOCALLY HEAVY SHOWERS OVER THE NEXT COUPLE OF DAYS...WITH A MORE TYPICAL TRADE WIND SHOWER DISTRIBUTION EXPECTED FOR LATER IN THE WEEK. && .SHORT TERM (TODAY THROUGH THURSDAY)... A NORTHEAST THROUGH SOUTHWEST ORIENTED UPPER LEVEL TROUGH LIES ACROSS THE ALOHA STATE. THIS IS PROVIDING ATMOSPHERIC INSTABILITY WITH THE RESULT BEING LOCALLY HEAVY SHOWERS. THE TROUGH IS EXPECTED TO MOVE VERY SLOWLY EASTWARD OVER THE NEXT FEW DAYS. IT WILL LIKELY REMAIN CLOSE ENOUGH THROUGH WEDNESDAY TO CONTINUE THE THREAT OF LOCALLY HEAVY SHOWERS THROUGH THEN ESPECIALLY OVER THE EASTERN END OF THE STATE. THERE IS ALSO AN OUTSIDE CHANCE OF A THUNDERSTORM OR TWO MAINLY OVER INTERIOR SECTIONS OF THE BIG ISLAND. THE HIGHEST RAINFALL TOTALS OVER THE PAST 12 HOURS HAVE BEEN OVER WINDWARD SECTIONS OF THE BIG ISLAND WHERE 1.90 INCHES HAVING FALLEN AT THE WAIAKEA UKA RAIN GAUGE...WITH 1.82 INCHES HAVING FALLEN AT THE HILO AIRPORT. HEAVY RAIN IS ALSO FALLING OVER EASTERN MAUI. SATELLITE IMAGERY SHOWS A VIGOROUS SHORT WAVE DIVING SOUTH SOUTHEASTWARD ON THE WEST SIDE OF THE TROUGH. ITS PRESENT LOCATION IS JUST SOUTH OF KAUAI AND OAHU. THIS WILL CONTINUE TO BE A TRIGGER FOR LOCALLY HEAVY SHOWERS. BY THURSDAY THE UPPER TROUGH IS EXPECTED TO BE EAST OF THE STATE SO RAINFALL SHOULD TAKE ON THE FORM OF A TYPICAL TRADE WIND DISTRIBUTION. IF ANY LOCALLY HEAVY SHOWERS REMAIN IN THE ISLAND VICINITY...THEY WOULD LIKELY BE OVER OR NEAR THE BIG ISLAND. AT THE SURFACE...A RIDGE OF HIGH PRESSURE IS LOCATED UP NEAR 30N. THIS RIDGE IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THURSDAY. WINDS THROUGH THE PERIOD WILL GENERALLY BE IN THE 10 TO 20 MPH RANGE WITH LOCALLY HIGHER WINDS IN THE USUAL BREEZY PLACES. && .LONG TERM (FRIDAY THROUGH MONDAY) BY FRIDAY THE UPPER LEVEL TROUGH SHOULD BE SUFFICIENTLY EAST OF THE STATE WITH SOME UPPER LEVEL RIDGING SEEN IN THE LATEST MODEL OUTPUT. SO SHOWERS ARE EXPECTED TO BE LESS NUMEROUS AND LIGHT AND MAINLY CONFINED TO WINDWARD AND MAUKA AREAS. IN THE MEAN TIME...A SURFACE TROUGH OF LOW PRESSURE WILL NUDGE THE SURFACE RIDGE GRADUALLY SOUTHWARD WITH TRADE WINDS DROPPING DOWN A NOTCH. BY SUNDAY THE RIDGE WILL LIKELY BE CLOSE ENOUGH TO THE STATE TO ALLOW WINDS TO TURN TO A SOUTHEASTERLY DIRECTION OVER THE WESTERN END OF THE STATE. MANY LOCATIONS BY THEN WILL ALSO LIKELY SEE LOCAL LAND AND SEA BREEZES. SHOWERS ON SUNDAY AND MONDAY WOULD THEN TAKE ON A MORE AFTERNOON INTERIOR CONVECTIVE PATTERN WITH THE RIDGING ALOFT NOT ALLOWING FOR TO MUCH VERTICAL DEVELOPMENT. && .MARINE... WAVE WATCH MODEL GUIDANCE AS WELL AS INTERPRETATION OF THE PAST AND PRESENT ISOBARIC SURFACE CHARTS CONTINUE TO INDICATE THAT SURF WILL BE BELOW NORMAL ALONG NORTH AND WEST FACING SHORES THIS WEEK. A SMALL NORTHWEST SWELL OF AROUND 6 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. OTHERWISE NO SIGNIFICANT SWELLS ARE EXPECTED. WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVEL THROUGH THE WEEK WITH THE STRONGEST WINDS IN THE USUAL WINDY PLACES LIKE IN THE CHANNELS...NEAR HEADLANDS...AND WATERS AROUND SOUTH POINT ON THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && BURKE
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:05 AM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.